Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 93, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 27, 2008, 7:59 PM EDT for Collier County, Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 27, 2008, 8:46 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 152 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 12.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 272359
SVRMFL
FLC021-051-280100-
/O.NEW.KMFL.SV.W.0093.080627T2359Z-080628T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
759 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.
NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 900 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF FELDA...AND MOVING SOUTHWEST AT 8 MPH.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2643 8158 2643 8157 2651 8157 2672 8157
2672 8155 2671 8139 2644 8140 2641 8158
TIME...MOT...LOC 2359Z 066DEG 7KT 2662 8154
$$
TINGLER1 follow-up statement
000
WWUS52 KMFL 280046
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
844 PM EDT FRI JUN 27 2008
FLC021-051-280054-
/O.CAN.KMFL.SV.W.0093.000000T0000Z-080628T0100Z/
HENDRY FL-COLLIER FL-
844 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND WEST
CENTRAL HENDRY COUNTIES IS CANCELLED...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2643 8158 2643 8157 2651 8157 2672 8157
2672 8155 2671 8139 2644 8140 2641 8158
TIME...MOT...LOC 0044Z 008DEG 8KT 2643 8146 2659 8157
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:46 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 27, 7:46 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 746 PM EDT FRI JUN 27 2008 .AVIATION...LOW CHANCE OF A SHRA OR TSRA AT ALL TERMINALS OVERNIGHT... LEFT OUT PRECIP WORDING, HOWEVER APF CAN EXPECT A FEW TS IN THE VICINITY DURING AFTERNOON HOURS SATURDAY ALONG THE SEA BREEZE... VCTS AFTER 17Z. OVERALL EXPECT VFR CONDITIONS TO PREVAIL FOR MOST IF NOT ALL OF THE PERIOD. /TINGLER && .PREV DISCUSSION... /ISSUED 315 PM EDT FRI JUN 27 2008/ DISCUSSION... CURRENT WATER VAPOR ANIMATION AND REGIONAL RAOB DATA FROM 27/12Z CONFIRM THE PRESENCE OF A SEASONABLY STRONG MID/UPPER-LEVEL RIDGE IN PLACE ACROSS THE FLORIDA STRAITS THIS AFTERNOON. A STRONG INVERSION IN THE 900-850 MB LAYER...COUPLED WITH DRIER AIR IN THE MID-LEVELS...HAS SIGNIFICANTLY LIMITED THE COVERAGE OF CONVECTION...COMPARED TO WHAT HAS BEEN SEEN IN RECENT DAYS. WITH THAT SAID...LOW-LEVEL CONVERGENCE MAY STILL PROVE SUFFICIENT TO INITIATE SCATTERED THUNDERSTORM DEVELOPMENT OVER THE NORTHWEST COUNTIES LATER THIS AFTERNOON...AS CONVECTIVE TEMPERATURES ARE REACHED. WITH THIS REGION LOCATED TO THE NORTH OF THE PRIMARY RIDGE AXIS...STRONGER DEEP LAYER SHEAR AND COOLER MID-LEVEL TEMPERATURES WILL BE IN PLACE TO SUPPORT STRONG/SEVERE STORMS IF ACTIVITY INDEED DEVELOPS. A PERSISTENCE FORECAST WILL BE LIKELY BE THE BEST COURSE OF ACTION FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD...WITH MODELS MAINTAINING THE UPPER-LEVEL RIDGE ACROSS FLORIDA THROUGH AT LEAST SUNDAY. THUS...WILL CONTINUE TREND OF SCATTERED AFTERNOON SHOWERS/STORMS ALONG THE GULF COAST AND ACROSS THE NORTHWESTERN PORTION OF THE FORECAST AREA...WHERE PREVAILING EAST/NORTHEAST STEERING FLOW WILL MOVE ANY CONVECTION DEVELOPING ACROSS THE INTERIOR AND AROUND LAKE OKEECHOBEE. ISOLATED NOCTURNAL ACTIVITY WILL ALSO BE POSSIBLE ALONG THE IMMEDIATE SOUTHEAST COAST AND ATLANTIC WATERS. CONDITIONS ON THE SYNOPTIC SCALE WILL BEGIN TO GRADUALLY CHANGE ON SUNDAY...AS UPPER LOW CURRENTLY DIGGING TOWARD THE GREAT LAKES REGION BEGINS TO OPEN INTO A WAVE AND SHIFT NORTHEASTWARD ACROSS SOUTHERN QUEBEC/ONTARIO. THIS WILL FORCE THE UPPER-LEVEL RIDGE TO RETREAT EASTWARD INTO THE ATLANTIC...AND ALLOW PRECIPITATION CHANCES TO INCREASE PARTICULARLY FOR THE INTERIOR AND GULF COAST ZONES. REGARDING TEMPERATURES...WILL ALSO USE A PERSISTENCE FORECAST...AND A FEW DEGREES TO MINIMUM TEMPERATURES ALONG THE ATLANTIC COAST GIVEN MODERATE SOUTHEAST FLOW REGIME IN PLACE. THE CHANCES FOR PRIMARILY DIURNAL SHOWER/THUNDERSTORM ACTIVITY STILL APPEAR TO INCREASE EVEN FURTHER DURING THE EXTENDED FORECAST PERIOD...WITH SOUTHWEST STEERING FLOW INDUCED BY A SHEARING MID- LEVEL TROUGH OVER THE NORTHEAST STATES PROGGED TO DEVELOP AS EARLY AS MONDAY. THIS WILL PATTERN WILL RESULT IN PWATS INCREASING TO 2-2.25 INCHES FOR THE ENTIRE AREA ONCE AGAIN...AND WILL ALSO ALLOW FOR A GREATER COVERAGE OF SHOWERS/STORMS...ESPECIALLY WITH ACTIVITY DEVELOPING ALONG THE GULF COAST SEA BREEZE. MODEL FORECAST SOUNDINGS INDICATE THAT MID-LEVEL FLOW MAY BEGIN TO BACK AS ATLANTIC UPPER RIDGE APPROACHES THE REGION ONCE AGAIN ON THURSDAY/FRIDAY...POTENTIALLY ALLOWING AFTERNOON CONVECTION TO BECOME CONCENTRATED ACROSS THE INTERIOR PORTION OF THE PENINSULA. MARINE... EAST TO SOUTHEAST FLOW WILL CONTINUE ACROSS THE LOCAL COASTAL WATERS THROUGH THE PERIOD...WITH PREVAILING WIND SPEEDS IN THE 10-15 KNOT RANGE AND SEAS IN THE 2-4 FEET RANGE EXPECTED ACROSS ALL OF THE LOCAL COASTAL WATERS. A MODERATE RISK OF RIP CURRENTS WILL LIKELY CONTINUE ALONG THE ATLANTIC COAST THROUGH THE UPCOMING WEEKEND. FIRE WEATHER... THERE ARE NO FIRE WEATHER RELATED CONCERNS THROUGHOUT THE FORECAST PERIOD...WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 77 88 / 20 20 20 50 FORT LAUDERDALE 83 90 82 89 / 20 20 20 40 MIAMI 82 90 81 89 / 20 20 20 40 NAPLES 75 92 75 91 / 20 30 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 27, 2:55 PM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 255 PM EDT FRI JUN 27 2008 FLZ063-066>075-168-172>174-280200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 255 PM EDT FRI JUN 27 2008 ...ISOLATED TO SCATTERED SCATTERED STORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING... ...FEW STRONG STORMS POSSIBLE NORTHWEST INTERIOR AREAS THROUGH EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: SOUTHEAST WINDS OF 10 TO 15 MPH WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA. THUNDERSTORMS: ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD BE STRONG WITH GUSTY WINDS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL. IF YOU SEE LIGHTNING OR HEAR THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH, ESPECIALLY OVER THE NORTHWEST INTERIOR AREAS OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING. HAIL: THE MID LEVELS OF THE ATMOSPHERE WILL REMAIN COOL THIS AFTERNOON INTO EARLY THIS EVENING OVER SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL UP TO DIME SIZE WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE, ESPECIALLY OVER THE NORTHWEST INTERIOR AREAS OF SOUTH FLORIDA. FLOODING: THE MOVEMENT OF ANY STORM THAT DEVELOPS TODAY WILL BE SLOW ENOUGH TO PRODUCE LOCALLY HEAVY DOWNPOURS. THIS, IN TURN, COULD RESULT IN PONDING OF WATER IN POORLY DRAINED LOCATIONS ESPECIALLY OVER THE INTERIOR AREAS. TEMPERATURES: A COMBINATION OF STRONG HEATING AND A VERY MOIST AIRMASS ACROSS THE INTERIOR AREAS TODAY WILL ALLOW HEAT INDICES TO APPROACH OR EXCEED 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A PERSISTENT EAST TO SOUTHEAST WIND WILL MAINTAIN AT LEAST A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES THROUGH THE END OF THE WEEKEND. OTHERWISE, SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA EACH DAY, WITH RAIN CHANCES INCREASING BY THE BEGINNING OF NEXT WEEK. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED OVER THE NORTHWEST INTERIOR AREAS THIS AFTERNOON INTO EARLY EVENING HOURS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 27, 6:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
638 PM EDT FRI JUN 27 2008
FLZ063-066-272315-
HENDRY FL-GLADES FL-
638 PM EDT FRI JUN 27 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN HENDRY COUNTY...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MOORE HAVEN...MOVING NORTHWEST
AT 3 MPH.
THIS STORM WILL AFFECT...
THE INTERSECTION OF HIGHWAY 27 AND STATE ROAD 80
AND SURROUNDING AREAS.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
DIME SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2672 8117 2677 8115 2677 8102 2673 8100
2666 8108
TIME...MOT...LOC 2238Z 126DEG 2KT 2674 8110
TINGLERSpecial weather statement, Jun 27, 7:01 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 701 PM EDT FRI JUN 27 2008 FLZ063-272330- GLADES FL- 701 PM EDT FRI JUN 27 2008 ...STRONG THUNDERSTORM MOVING ACROSS FAR WESTERN GLADES COUNTY... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF MUSE...MOVING SOUTH AT 4 MPH. THIS STORM WILL AFFECT... STATE ROAD 74 ALONG THE GLADES AND CHARLOTTE COUNTY LINE... AND SURROUNDING AREAS. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2703 8145 2684 8153 2682 8157 2703 8156 TIME...MOT...LOC 2301Z 020DEG 3KT 2694 8155 TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:04 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 27, 6:38 PM EDT | Special Weather Statement | MFL | Hendry | 37 min |
| Jun 27, 7:01 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Jun 27, 7:12 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.